Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

How can hives be treated despite taking Benedryl?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7505 Questions
Question
I HAVE A BAD CASE OF HIVES AND THE ER ON THURS TOLD ME TO USE BENEDRYL WHICH IS WHAT THEY HAD IN AN IV FOR OVER AN HOUR. THAT CALMED ME DOWN IN THE ER BUT THE OTC STUFF ISN'T WORKING SO WELL. I DON'T NOW HOW MANY I SHOULD TAKE TO TREAT HIVES. EACH TABLET IS 25MG. THE ER DOC ALSO GAVE ME A TOPICAL CREAM CALLED MYSTATIN TO USE ON AFFECTED AREAS, WHICH IS PRETTY MUCH ALL OVER. i AM MISERABLE. SHOULD I GO BACK TO THE ER?
Sat, 2 Jun 2018 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 30 minutes later
Brief Answer:
Take cetrizine tab

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern.

For Hives I suggest you to take tab. Cetrizine 10mg, twice daily for a few days. Cetrizine tab. is available over the counter.

Topically you may use a soothing lotion e.g Calamine lotion to calm down the itch and rashes. Nystatin cream which you have been applying is an antifungal. It is not used for Hives.

Regards

Brief Answer:
Thank you for writing to us

Detailed Answer:
You are welcome.

Regards
Above answer was peer-reviewed by
 
Follow-up: How can hives be treated despite taking Benedryl? 2 hours later
Thank you very much. I’ll give it a try.
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor